• Welcome to Phoenix Rising!

    Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of and finding treatments for complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia (FM), long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.

    To become a member, simply click the Register button at the top right.

Peristalsis seems stalled

Messages
87
I've had gut issues for years. I've been on 1000mcg methlyb12 and 2-300mcg methylfolate for a while
I don't do well raising the methylfolate at all but will continue trying as I can
I took a methlyb12 shot today (don't usually take shots)
Now my gut seems not to be working
I've taken extra potassium
Just bloated and stuck
Can anyone help?
 

South

Senior Member
Messages
466
Location
Southeastern United States
I took a methlyb12 shot today (don't usually take shots)
Now my gut seems not to be working

In my own experience, whatever I swallow (or inject) today won't affect peristalsis until 8 or more hours later, usually many more hours than 8. How many hours went between injection and lack of bowel movements?

Is it possible that something from the previous day caused the lack of peristalsis?

As for bloating, there are things I could swallow that cause bloating in just a couple of hours, but I haven't personally found that something injected caused bloating in the gut in just a few hours.

But who knows, maybe my body is just wierd!

Hope you find an answer.
 

Crux

Senior Member
Messages
1,441
Location
USA
Are your symptoms in the upper and lower gut? ( stomach and intestines)

Since you have written that you may have sibo, the constipation could be from overgrowth of certain microbes, usually methanogens.( methane producers)

Methanogens have been shown to induce constipation.
 

PeterPositive

Senior Member
Messages
1,426
@Nikki7 if you think that the B vitamins might be the cause of the problem I would back off for at least one week and observe the symptoms. If they clear up then the supplements are probably not helpful for you at this moment.

Usually, however, constipation issues are more complex than that and require checking for possible pathogens and parasites, fixing the diet (where needed), maybe taking mild laxatives and/or helpful herbs to improve digestion and transit etc.. etc...

my 2c